Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 50, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 30, 1997, 8:57 PM EDT for Hamilton County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1997, 8:57 PM EDT (00:57 UTC)
- Expired
- Jul 30, 1997, 11:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 310059 FFWMRX TNC065-310300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 857 PM EDT WED JUL 30 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...HAMILTON COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS OVER THE COUNTY. LITTLE MOVEMENT HAS BEEN OBSERVED WITH THESE STORMS. THE RESULTING HEAVY RAINFALL HAS RESULTED IN FLASH FLOODING IN THE EAST RIDGE COMMUNITY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. xDO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. HSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:25 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 30, 8:25 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 825 PM EDT WED JUL 30 1997 FNT LINGERS ON THE SRN BORDER OF TN. MRX 88D SHOWS CPL OF TSTMS NEAR AND E OF CHA. BELIEVE THESE WL DISSIPATE NEXT HR OR SO. CAN PROB CUT BACK POPS IN THIS AREA FM 50 PCT TO 30 PCT. RMNDR OF POPS CAN BE CUT BACK TO FM 30 TO 20 PCT. TEMPS LOOK OK. HSA
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.